MAUDE Adverse Event Report: CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MAXGUARD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MX9059
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the extension set leaked at connection to an unspecified mating device during use on a patient.Although there was a slight delay in treatment while the device was stopped and restarted, as well as fluids that leaked onto the patient's clothing, there were no adverse effects caused to the patient from the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the set leaked was confirmed.However, the leak was observed from the silicone segment of the primary set and not at the extension set connection as reported by the customer.Functional and pressure testing found no leaks were observed from the connection of the two mating components (extension set to primary set) as reported by the customer.Testing of the primary set's silicone segment component observed there was a tear, measured as approximately 0.001 inches in length, directly below the upper fitment component.A leak was observed from the tear during testing.The observed leak was due to a tear on the silicone segment component.The root cause of the tear was not identified.

Brand Name
MAXGUARD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9913482
Report Number9616066-2020-01150
Device Sequence Number3257448
Product Code FPA
UDI-Device Identifier10885403237584
UDI-Public10885403237584
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX9059
Device Catalogue NumberMX9059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 2426-0007, 8100, THERAPY DATE UNKNOWN